It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Going backwards on Wellbutrin?!?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-07-2006, 12:09 AM   #1
    ozarkheaven
    Newbie
    (female)
     
    ozarkheaven's Avatar
     
    Join Date: Nov 2003
    Location: Northwest Arkansas, USA
    Posts: 7
    ozarkheaven HB User
    Going backwards on Wellbutrin?!?

    Help, help, help!!!! I would like to know if anyone else has experienced this on Wellbutrin or any other antidepressant:

    For the last five years I have been on/off of Concerta, Adderal, Straterra, Luvox, Celexa and Lexapro for Adult ADD and mild depression (ADD meaning very UNDERactive, not hyperactive). Last year I quit all meds due to side affects including migraines, eye tics, aggitation, libido problems, becoming withdrawn, severe ups and downs, etc. I decided to just try to live without meds and accept who I was and how I am. My motto has become "as is".

    An ADD friend said she took Wellbutrin for ADD/depression and it worked well for her. She said the stimulant in Wellbutrin works well with ADD people. About a year ago I started feeling more depressed and didn't want to get up or get dressed or do anything but watch TV all day. I asked my doctor about Wellbutrin and was put on 150 mg. Wellbutrin XL. I have been on 300 mg. for about six months now.

    Wellbutrin has been a godsend, a real magic pill for me! Almost instantly it changed my life! I no longer had insomnia, was tired by 10:00, slept well and woke up alert and ready to go for the first time in my life. The depression went completely away. I started functioning again and have really been accomplishing things. I had NO side affects, no sexual problems, no aggitation, no anything. I felt "normal" for the first time in 42 years. It was like the lights finally came on for me. No more 2-3 hour painful process to wake up and get on with my day. My husband and I have really been excited and celebrating that I had finally found the right med to help me. He and the kids were thrilled that I no longer had mood swings and no one had to tiptoe around me anymore. Every day has been beautiful and full and exciting for the first time in years...

    About a month ago, I started feeling exhausted and sleeping late again, staying up all night again, slowing down again, more foggy when I wake up. Now all I want to do is sit in the chair and flip channels all day long. I can only make myself get up to go to the bathroom or eat. I take my Wellbutrin at the same time every morning, every day. Now it really feels as if all of the bad symptoms I was put on Wellbutrin for in the first place have doubled. I feel ten times more depressed than ever before and in the last two weeks I have become almost non-functional. I also feel very anti-social. Today I had lunch with my husband and cried through the whole thing, telling him how worthless I felt, how I felt like I was such a lousy person, mother, wife, and that I didn't even want to get up and get dressed anymore. Interesting thing I realized today is that by about late afternoon each day, all of the negative symptoms go away and I start feeling like myself again (the new, improved one on Wellbutrin).

    My question is: Has anyone else reversed on anti-depressants (or Wellbutrin) after a long period of time of doing so well? I have never heard of this and don't know what to do. I keep hoping if I ride it out I will start feeling good again. Is the Wellbutrin causing the severe depressed feelings now?!? I haven't talked to my doctor yet - I wanted to get some feedback here first. Obviously, you can understand why I wouldn't want to stop the Wellbutrin if this will pass with more time...

    Sorry this is so long and detailed, but thank you to anyone who can give me some advice!

     
    Sponsors Lightbulb
       
    Old 02-07-2006, 03:47 AM   #2
    roz5
    Veteran
    (female)
     
    roz5's Avatar
     
    Join Date: Jul 2005
    Location: New York State
    Posts: 402
    roz5 HB Userroz5 HB User
    Re: Going backwards on Wellbutrin?!?

    I tried the Wellbutrin for merely 5 weeks and found that it did not work for me. I went to the opposite extreme and felt as though I needed to be pulled off the ceiling! Talk about agitation & anxiety!
    I have tried Buspar & Prozac, neither of which work for me either. I'm starting to believe that this is "as good as it gets" and may just have to live with the new "post hysterectomy self" at the young age of only 42!! Life is not as fun as it used to be.
    I wish you luck with the Wellbutrin. I do hope you find answers....being a wife & mother can definitely add to the stress of life (I have husband & 3 young sons!).

     
    Old 02-07-2006, 04:24 AM   #3
    karen82252
    Senior Member
    (female)
     
    karen82252's Avatar
     
    Join Date: Dec 2005
    Posts: 133
    karen82252 HB User
    Re: Going backwards on Wellbutrin?!?

    Hi I have been taking WB for about 7 years. I started on 200 mg a day then 300 a day and now 400 mg in 2 doses of 200 mg each day. I can't say I ever thought I went backward. I am ADD, I have no doubt of that. I have never tried Concerta, Strattera and the other ones you mentioned. I still do have periods where I still get depressed and can't seem to get out of it. I just try to endure and know they will pass. Meds help depressions but it never completely goes away. There are good days and bad days for me. Also when I really get in a hole and can't get out, we adjust my meds. My doc says the meds can only do so much and that counseling (I sometimes get sick of hearing this) helps you work through those areas in our life that cause part of the depression. One time we tried Buspar to help the WB that didn't do anything. I now take Celexa 40 mg with WB. We started at 10 mg and as I improved we just stayed at that dose. But I am now at the 40 mg so you can see we have upped it from 10, 20, 30 & 40 mg. I sometimes wonder if there will be another AD to try. I have been treated for depression for 15 years. I am 53 years old. I also have been in and out of counseling for 15 years. I do think it is beneficial but sometimes I quit going because I feel like it's a grip session. I have worked through some areas in my life through counseling. Maybe you are just in a temporary slump now and it will pass. It still is a good idea to check with your doctor. Not sure if this help but I care.

     
    Old 09-07-2010, 12:23 PM   #4
    Cindy4330
    Newbie
    (female)
     
    Cindy4330's Avatar
     
    Join Date: Sep 2010
    Location: sc
    Posts: 4
    Cindy4330 HB User
    Re: Going backwards on Wellbutrin?!?

    I have been on prozac for years and was told that your body gets used to the drug after a long time.So when that happens i go to something differnt for a while but always go back to prozac.Wellbutrin was recently added to prozac and its really hard getting used to it.I'm very jumpy and headaches.I've been on welbutrin for a couple of months 150mg.Dr just uped it to 300mg and still take 40mg prozac.Having a hard time ajusting....Get so tired of changing meds and side affects.

     
    Old 01-10-2013, 07:04 PM   #5
    redscity
    Newbie
    (female)
     
    redscity's Avatar
     
    Join Date: Jan 2013
    Location: Alaska
    Posts: 1
    redscity HB User
    Re: Going backwards on Wellbutrin?!?

    I know what you mean. I went backwards too. Worked awesome for a little bit then it just stopped. I am trying Adderall and Celexa but Celexa made me gain weight when I tried it with Ritalin so I that is when I was on Wellbutrin, but that made me very agitated. I had road rage like you wouldn't believe. I am still trying different med's.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Wellbutrin Feedback? tUrRrRa Depression 3 04-22-2010 08:14 AM
    Testosterone Treatment Goes Backwards?!? ShellMeister Hormone Problems 1 11-16-2009 03:42 PM
    TALKING BACKWARDS Cruella Fibromyalgia 15 07-23-2008 01:37 PM
    Going back to Zoloft after Wellbutrin kimn99 Depression 7 03-08-2007 09:50 AM
    Going off effexor and really scared! leslie0784 Depression 5 09-13-2005 02:32 PM
    Okay, upping the Wellbutrin jnellywest Depression 4 03-03-2005 10:41 AM
    Need help! Short term memory going going gone daystar91 Bipolar Disorder 27 11-02-2004 08:17 AM
    Wellbutrin XL & Eating Disorder notorious b Depression 8 02-06-2004 10:25 AM
    FDA notice on Wellbutrin label change is posted princess_gracey Schizophrenia 0 01-27-2003 01:11 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:53 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!